Alert archive / Texas / High Wind Warnings in 2009
High Wind Warning 25, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Apr 5, 2009, 2:41 PM CDT. It took effect at Apr 6, 2009, 4:00 AM CDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2009, 2:41 PM CDT (19:41 UTC)
- In effect from
- Apr 6, 2009, 4:00 AM CDT
- Expired
- Apr 6, 2009, 5:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 051941 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 241 PM CDT SUN APR 5 2009 TXZ258-061100- /O.NEW.KMAF.HW.W.0025.090406T0900Z-090406T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 141 PM MDT SUN APR 5 2009 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY. AS HIGH PRESSURES SURGES INTO THE MOUNTAINS OVERNIGHT EASTERLY WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO 55 MPH THROUGH GUADALUPE PASS. THESE WINDS WILL PERSIST THROUGH MID MORNING MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
000 WWUS74 KMAF 061000 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 500 AM CDT MON APR 6 2009 ...HIGH WIND WARNING FOR GUADALUPE PASS CANCELLED... TXZ258-061100- /O.CAN.KMAF.HW.W.0025.000000T0000Z-090406T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 400 AM MDT MON APR 6 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WARNING FOR GUADALUPE PASS. STRONG NORTHEAST WINDS ARE NO LONGER EXPECTED THROUGH GUADALUPE PASS EARLY THIS MORNING. THUS...THE WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 5, 12:14 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 5, 12:14 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1214 PM CDT SUN APR 5 2009 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... N WINDS IN WAKE OF FROM 15-20KTS SUSTAINED MOST AREAS WILL DECREASE TO AROUND 10 KTS THIS EVENING. OTHERWISE ONLY A FEW HIGH CLOUDS AROUND. && .PREV DISCUSSION... /ISSUED 632 AM CDT SUN APR 5 2009/ DISCUSSION... 12Z AVIATION FORECAST DISCUSSION INCLUDED BELOW. AVIATION... NORTHERLY WINDS SUSTAINED AROUND 15 KNOTS...WITH A FEW GUSTS TO 25 KNOTS WILL PERSIST ACROSS MOST TAF SITES THROUGH THE MORNING. WIND SPEEDS SHOULD BEGIN TO DIMINISH TO AROUND 10 KNOTS AFTER 18Z ONCE THE SURFACE GRADIENT RELAXES. WINDS SHOULD BECOME MORE NORTHEAST TO EAST IN DIRECTION LATER THIS EVENING. VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS. 21 PREV DISCUSSION... /ISSUED 412 AM CDT SUN APR 5 2009/ DISCUSSION... AFTER SEVERAL DAYS OF WIND AND FIRE CONCERNS... NO WEATHER HAZARDS FOR THE NEXT FEW DAYS AS HIGH PRESSURE STARTS TO BUILD IN FROM THE WEST. TWO ITEMS OF INTEREST THIS WEEK WILL BE THE NEXT UPPER TROUGH PASSING OVER THE CENTRAL PLAINS IN THE WED/THURS TIME FRAME... THIS COULD RETURN THE AREA TO WIND/FIRE CONCERNS BY MIDWEEK... AND A SECOND TROUGH BY THE WEEKEND DIGGING FARTHER SOUTH THAT COULD BRING RAIN CHANCES TO THE AREA. WILL HAVE PLENTY OF LIFT BUT CONCERN ABOUT HAVING ADEQUATE MOISTURE FOR STORM DEVELOPMENT. A COLD FRONT MOVING THROUGH THE AREA THIS MORNING WILL RESULT IN HIGHS TODAY WELL BELOW NORMAL... WITH A LIGHT FREEZE NORTH OF THE PECOS RIVER AND ACROSS THE MARFA PLATEAU TONIGHT. EXPECTING CHANNELED WIND THROUGH GDP TODAY TO STAY BELOW HIGH WIND CRITERIA BUT COULD BE CLOSE FOR AN HOUR OR TWO. HAVE UPPED POPS AND CLOUD COVER SATURDAY NIGHT AND SUNDAY WITH APPROACH OF NEXT UPPED SYSTEM. PLAN ON EASING INTO RAIN CHANCES SLOWLY... EARLIER RUN GFS WAS DEVELOPING STORMS OVER THE EASTERN CWA SATURDAY NIGHT... BUT NOW ONLY ON THE FRINGE OF PRECIP WITH VAST MAJORITY OVER CENTRAL AND NORTH TX. WILL HAVE TO GET RETURN OF MOISTURE BEFORE RAIN CHANCES CAN BE TAKEN SERIOUS. GUIDANCE STARTING TO INCREASE SO HOPEFUL. AS FAR AS TEMPS MONDAY STAYS COOL AS SURFACE FLOW/EASTERLY UPSLOPE CONTINUES BEHIND THE FRONT. WIND RETURNS TO THE SOUTH BY TUESDAY AS WARM UP BEGINS... BUT REALLY INCREASES ON WEDNESDAY AS TEMPS CLIMB INTO THE 80S AS STRONG WEST/SW WIND FLOW AHEAD OF NEXT UPPER TROUGH ADVECTS AIR OFF THE MEXICAN DESERT. LATER SHIFTS WILL HAVE TO MONITOR POSSIBLE FIRE WX CONCERNS MID WEEK OR POSSIBLE RAIN CHANCES BY THE WEEKEND. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Apr 5, 1:26 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 126 PM CDT SUN APR 5 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 126 PM CDT SUN APR 5 2009 /1226 PM MDT SUN APR 5 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HARD FREEZE WILL BE POSSIBLE ACROSS PORTIONS OF SOUTHEAST NEW MEXICO...AND THE NORTHWESTERN PERMIAN BASIN TONIGHT. WHILE A LIGHT FREEZE WILL BE POSSIBLE AS FAR SOUTH AS MIDLAND/ODESSA AND ON THE MARFA PLATEAU. PRECAUTIONARY MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR VEGETATION. ALSO WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS NEARING 55 MPH THROUGH GUADALUPE PASS TONIGHT AFTER 3 AM MDT. A HIGH WIND WARNING WILL THEN BE IN EFFECT UNTIL 9 AM MDT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER LIGHT TO HARD FREEZE WILL BE POSSIBLE ACROSS MUCH OF THE AREA NORTH OF THE PECOS RIVER TUESDAY MORNING. VERY WINDY AND CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS SOUTHEAST NEW MEXICO AND PORTIONS OF WEST AND SOUTHWEST TEXAS AGAIN WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.